Pennsylvania, 2013

Winter Storm and Winter Weather in Pennsylvania, February 8 to 9, 2013

February 8 to 9, 2013 · NWS PHI · 10 events in 10 counties and zones

An area of low pressure developed across the northern plains on Thursday February 7th, tracking eastward. Meanwhile, another area of low pressure developed along the coast of North Carolina, tracking northeast.

Where it happened

Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

An area of low pressure developed across the northern plains on Thursday February 7th, tracking eastward. Meanwhile, another area of low pressure developed along the coast of North Carolina, tracking northeast. Both lows approached the area on Friday February 8th with the coastal low intensifying as it moved toward the northeast. The two lows interacted with one another with the coastal low eventually absorbing the inland low late Friday. The system moved off toward New England on Friday night, moving into the Canadian Maritimes by Saturday afternoon.

Wind gusts of 30 to 40 mph were recorded across the state with scattered power outages reported. A peak wind speed of 52 mph was recorded at the Mount Pocono Airport (Monroe County).

Precipitation started to spread across the area during the morning hours on Friday February 8th. Areas across the Lehigh Valley and points north started as all snow and remained snow through the entire event. Some areas started as a mix of snow and rain before changing over to all rain during the daytime hours. A changeover to all snow occurred during the evening. Across eastern Pennsylvania, amounts ranged from an inch or less across parts of Chester County and up to 9 inches in the Southern Poconos. Roads became snow covered and slushy, making travel hazardous. Some schools closed early or remained closed on Friday in advance of the storms arrival. Scattered power outages were also reported. While conditions were not as bad through the Philadelphia metro area, there were at least a hundred flights at Philadelphia International Airport that were cancelled due to the storm.

Representative snowfall included 9.0 inches in Summit Hill (Carbon County), 8.5 inches in Weatherly (Carbon County), 8.0 inches in Pocono Lake (Monroe County), 7.0 inches in Blakeslee and Emerald Lakes (Monroe County) and Portland (Northampton County), 6.8 inches in Williams Township (Northampton County) and Langhorne (Bucks County), 6.3 inches in Springtown (Bucks County), 5.7 inches at the Lehigh Valley International Airport in Allentown (Lehigh County), 5.2 inches in Slatington (Lehigh County), 5.0 inches in Fleetwood (Berks County), 4.7 inches in Somerton (Philadelphia County), 3.8 inches in Alburtis (Berks County), 3.4 inches in Blue Bell (Montgomery County), 3.0 inches in Wayne (Delaware County), Northeast Philadelphia (Philadelphia County) and Telford (Montgomery County), 1.5 inches in Drexel Hill (Delaware County), 1.4 inches in Devault (Chester County) and at the Philadelphia International Airport (Philadelphia County) and 1.3 inches in Chester Springs (Chester County).

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Feb 8, 12:29 AM EST, 1 minute earlier.

Area forecast discussion, Feb 8, 12:29 AM EST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1229 AM EST FRI FEB 8 2013

.SYNOPSIS...
AN AREA OF HIGH PRESSURE WILL RETREAT NORTHWARD INTO CANADA
TONIGHT AS A COASTAL STORM EMERGES OFF THE CAROLINA COAST. THIS
SYSTEM WILL INTENSIFY AS IT PROGRESSES NORTHEASTWARD OFF THE MID
ATLANTIC COAST DURING FRIDAY, REACHING THE NEW ENGLAND SEABOARD BY
EARLY SATURDAY. AS THIS STORM TRACKS OUT TO SEA THROUGH THE
REMAINDER OF SATURDAY, HIGH PRESSURE OVER THE MIDWEST WILL SLOWLY
SPREAD INTO OUR REGION. EARLY NEXT WEEK, A LOW PRESSURE SYSTEM
WILL MOVE FROM THE PLAINS TO THE NORTHERN GREAT LAKES, ALLOWING A
COLD FRONT TO PASS THROUGH OUR REGION LATE MONDAY INTO EARLY
TUESDAY.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
HIGH PRESSURE EXTENDED ACROSS SOUTHERN QUEBEC AND NORTHERN NEW
ENGLAND THIS EVENING. AN AREA OF LOW PRESSURE WAS LOCATED OVER
INDIANA WITH ANOTHER LOW OVER EASTERN GEORGIA. BY DAYBREAK, THE
FIRST LOW SHOULD BECOME LOCATED OVER LAKE ERIE WITH THE OTHER LOW,
WHICH WILL BECOME THE PRIMARY LOW, PASSING NEAR CAPE HATTERAS,
NORTH CAROLINA.

THE SKY WILL REMAIN CLOUDY OVERNIGHT AND LIGHT PRECIPITATION
SHOULD SPREAD INTO OUR REGION MAINLY AFTER MIDNIGHT. BASED ON THE
TEMPERATURE PROFILE, WE CONTINUE TO EXPECT RAIN IN SOUTHEASTERN
NEW JERSEY, CENTRAL AND SOUTHERN DELAWARE AND IN THE ADJACENT
COUNTIES OF NORTHEASTERN MARYLAND. IT SHOULD BE MAINLY SNOW ALONG
THE INTERSTATE 95 CORRIDOR AT THE ONSET WITH PERHAPS A LITTLE
RAIN MIXING WITH THE SNOW TOWARD DAYBREAK, ESPECIALLY TO THE EAST
AND SOUTH OF PHILADELPHIA. SNOW IS ANTICIPATED FOR OUR
NORTHWESTERN COUNTIES. AMOUNTS SHOULD BE LIGHT THROUGH DAYBREAK.
HOWEVER, EVEN A SLIGHT ACCUMULATION COULD CAUSE PROBLEMS ON
UNTREATED SURFACES DURING THE MORNING COMMUTE.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 AM SATURDAY/...
**IMPOSING WINTER STORM TO PRODUCE HAZARDOUS ACCUMULATIONS OF
SNOW FRIDAY AND ESPECIALLY FRIDAY NIGHT OVER MOST OF OUR AREA**

WARNINGS AND ADVISORIES ARE IN PLACE. PLEASE BE AWARE THAT
BANDING OF SNOW WILL CAUSE VARYING AMOUNTS WITHIN THE PREDICTED
VALUES AND THAT ITS POSSIBLE WE'LL NEED TO ADJUST THE AMOUNTS
LOWER IN LATER FORECASTS....ESPECIALLY SOUTH. THATS ONE REASON WHY
NO WARNING PHL AND NO ADVY IN E MD AND CENTRAL DE. JUST UNSURE HOW
MUCH COMMA HEAD BACKWASH CAN OCCUR FROM ALLENTOWN TO ATLANTIC CITY
SOUTHWARD.

FOR NOW...THIS SHOULD BALL PARK.

WHILE THIS SHOULD NOT BE QUITE AS FIERCE AS DEC 26 2010... ITS
STILL GOING BE A MAJOR EVENT FOR THE REGION ALONG AND N OF
I78...ESPECIALLY FRIDAY NIGHT FOR NNJ AND NE PA.

IF THIS DETERMINISTIC FORECAST PANS OUT...SOME ROADS MAY BE
BRIEFLY IMPASSABLE FRIDAY NIGHT DUE TO ACCIDENTS OR INTENSE SNOW
FALL RATES.

FALL 12Z MODELS EXCEPT...THE LIGHTER UKMET...ARE IN GENERAL
AGREEMENT. THIS INCLUDES THE 18Z NAM.

THIS STORM DEPENDS ON PHASING OF THE GTLKS SHORT WAVE WITH THE
FEEDER WARMER SHORT WAVE MOVING OFF THE MID ATLC COAST. ALL
DELICATE AND SUBJECT TO CHANGE BUT LEANING...COLDER AND SNOWIER.

WARNINGS AND ADVISORY AMOUNTS MAY NEED ADJUSTMENT IN FUTURE
FORECASTS.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
AT THE START OF THE LONG TERM SATURDAY MORNING, A STRONG COASTAL
STORM WILL BE CENTERED OFF THE NEW ENGLAND COAST, NEAR CAPE COD.
MODEL GUIDANCE SHOWS THIS STORM SLOWLY TRACKING EAST AND OUT TO
SEA DURING SATURDAY AS HIGH PRESSURE EXTENDING FROM THE GREAT
LAKES TO THE SOUTHEAST STATES GRADUALLY SPREADS INTO OUR REGION.
WE HAVE MAINTAINED POPS FOR SATURDAY MORNING FOR OUR NORTHERN
ZONES AS WE MAY SEE SOME WRAP-AROUND MOISTURE AND LIGHT SNOW ON
THE BACK SIDE OF THE DEPARTING LOW PRESSURE. IN ADDITION, WE
ANTICIPATE SATURDAY TO BE A RATHER BLUSTERY DAY WITH A TIGHT
GRADIENT ACROSS THE REGION BETWEEN THE DEPARTING STORM AND HIGH
PRESSURE TO OUR WEST. CLEARING SKIES ARE EXPECTED DURING THE
COURSE OF SATURDAY, WITH STRONG NORTHWEST WINDS GUSTING BETWEEN 30
TO 35 MPH. WINDS ARE EXPECTED TO DIMINISH BY SATURDAY NIGHT AS
HIGH PRESSURE CONTINUES TO SPREAD INTO THE REGION. A MAINLY CLEAR
AND QUIET SUNDAY IS EXPECTED WITH LIGHT WINDS AS SURFACE HIGH
PRESSURE EXTENDS OVER THE NORTHEAST AND MID ATLANTIC STATES.

THE OVERALL SET-UP FOR OUR REGION BECOMES MORE ACTIVE ONCE AGAIN
GOING INTO EARLY NEXT WEEK. FROM SUNDAY INTO SUNDAY NIGHT, THE GFS
AND ECMWF SHOW A WELL ORGANIZED LOW PRESSURE SYSTEM MOVING FROM
THE PLAINS TO THE NORTHERN GREAT LAKES. AS THIS SYSTEM PROGRESSES
EAST MONDAY, ITS ASSOCIATED COLD FRONT WILL APPROACH OUR REGION
FROM THE WEST, BRINGING A SOUTHERLY TO SOUTHWESTERLY FLOW TO THE
AREA AND MAINLY RAIN. HIGH TEMPERATURES MONDAY ARE EXPECTED TO RUN
ABOUT 5 TO 7 DEGREES ABOVE AVERAGE, RANGING FROM THE UPPER 30S IN
THE POCONOS TO THE LOWER 50S IN THE DELMARVA. FROM HERE, MODEL
SOLUTIONS TEND TO DIVERGE THROUGH THE REST OF THE LONG TERM
PERIOD; ALTHOUGH, BOTH THE GFS AND ECMWF INDICATE THAT THE TAIL
END OF THE COLD FRONT MAY LINGER AND STALL FOR A TIME TO OUR
SOUTH, DOWN INTO THE CAROLINAS. FOR NOW, WE EXPECT TUESDAY TO BE A
RELATIVELY QUIET DAY FOR THE FORECAST AREA, WITH TEMPERATURES
STILL REMAINING A BIT ABOVE AVERAGE. FROM TUESDAY NIGHT INTO
WEDNESDAY, THE GFS DEPICTS AN AREA OF LOW PRESSURE ORGANIZING
ALONG THE TAIL END OF THE FRONTAL BOUNDARY IN THE SOUTHEASTERN
STATES. THIS SYSTEM THEN STEADILY STRENGTHENS AS IT MOVES
NORTHEAST THROUGH THE CAROLINAS AND EVENTUALLY OFF THE MID
ATLANTIC COAST BY WEDNESDAY NIGHT. IN CONTRAST, HOWEVER, THE ECMWF
DOESN'T REALLY SHOW ANY DEVELOPING LOW PRESSURE ALONG THE OLD
FRONT UNTIL THE BOUNDARY IS OFFSHORE. FOR NOW IN THIS EXTENDED
TIME FRAME WITH DIVERGING MODEL SOLUTIONS, WE INCORPORATED HPC
GUIDANCE WITH CONTINUITY AND DID NOT MAKE ANY LARGE FORECAST
CHANGES.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

CONDITIONS ARE MAINLY VFR EARLY THIS MORNING. WITH PRECIPITATION
APPROACHING FROM THE SOUTH...MVFR CONDITIONS SHOULD DEVELOP BETWEEN
0600 UTC AND 0900 UTC FROM SOUTH TO NORTH WITH PRECIPITATION ONSET.
EAST TO NORTHEAST WINDS SHOULD AVERAGE 10 KNOTS OR LESS THROUGH
DAYBREAK.

BY 1300 UTC...CONDITIONS SHOULD DROP TO IFR WITH THE CEILINGS
LOWERING BELOW 1000 FEET AND VISIBILITIES DROPPING BELOW 3SM. LIFR
CONDITIONS SHOULD COMMENCE BEFORE 1700 UTC AND CONTINUE INTO THE
EVENING...WITH THE LOWEST CONDITIONS GENERALLY SOUTH AND EAST OF KPHL.
EAST TO NORTHEAST WINDS WILL INCREASING TO 8 TO 14 KNOTS DURING THE
MORNING...THEN SLOWLY BACK TO NORTHEAST IN THE AFTERNOON. GUSTS
BETWEEN 25 AND 35 KNOTS ARE EXPECTED SOUTH AND EAST OF KPHL...WITH
THE HIGHEST GUSTS AT KACY.

LIFR CONDITIONS ARE EXPECTED THIS EVENING...AS RAIN CHANGES TO SNOW
FROM KPHL SOUTH AND EAST...AND SNOW CONTINUES NORTH AND WEST. NORTH
WINDS WILL GUST BETWEEN 25 AND 35 KNOTS...ESPECIALLY FROM KPHL SOUTH
AND EAST. THE HEAVIEST PRECIPITATION WILL FALL BETWEEN 0000 UTC AND
0600 UTC. AFTER 0600 UTC...CONDITIONS COULD SLOWLY IMPROVE THROUGH
IFR AS WINDS SHIFT TO THE NORTHWEST.

OUTLOOK...
SATURDAY...POSSIBLE MVFR EARLY, THEN IMPROVING TO VFR. GUSTY
NORTHWEST WINDS THROUGH THE DAY, WITH GUSTS 25 TO 30 KNOTS,
DECREASING BY SATURDAY NIGHT.

SUNDAY...VFR CONDITIONS WITH WINDS MAINLY UNDER 10 KNOTS.

MONDAY...MVFR CIGS/VSBYS WITH AREAS OF RAIN.

TUESDAY...VFR CONDITIONS EXPECTED.

&&

.MARINE...
STORM WARNING ISSUED FOR THE ATLC WATERS AND GALE FOR DE BAY.
THATS BALL PARK. ITS POSSIBLE WE WONT GET BUT AN HOUR OR 2 OF
STORM FORCE WINDS ON THE ATLC WATERS FRIDAY AND FRIDAY NIGHT.

OUTLOOK...
MARINE FLAGS ARE EXPECTED THROUGH SATURDAY AS A STRONG COASTAL
STORM REMAINS NEAR THE NEW ENGLAND SEABOARD. BY SATURDAY NIGHT,
HOWEVER, WINDS ARE EXPECTED TO DIMINISH INTO THE SMALL CRAFT
ADVISORY RANGE. HIGH PRESSURE WILL BE BUILDING OVER THE MID
ATLANTIC REGION AND ADJACENT WATERS THROUGH SUNDAY, AND WE EXPECT
WINDS TO DECREASE BELOW SCA CRITERIA BY EARLY SUNDAY. EARLY NEXT
WEEK, A COLD FRONT WILL APPROACH AND MOVE THROUGH THE REGION BY
LATE MONDAY. WINDS AND SEAS MAY REACH SCA LEVELS DURING THE MONDAY
AFTERNOON THROUGH TUESDAY TIME FRAME.

&&

.TIDES/COASTAL FLOODING...
THERE ARE TWO HIGH TIDE CYCLES OF CONCERN WITH THE UPCOMING
COASTAL STORM, THE ONE THAT OCCURS ON FRIDAY EVENING ALONG THE
COAST, AND THE ONE ON SATURDAY MORNING.

FRIDAY EVENING'S ASTRONOMICAL HIGH TIDES ARE THE LOWER OF THE TWO
DAILY HIGH TIDES. THAT SHOULD HELP TO PREVENT MODERATE TIDAL
FLOODING AT THAT TIME. HOWEVER, WITH THE BUILDING ONSHORE FLOW
DURING THE DAYLIGHT HOURS ON FRIDAY, POSITIVE TIDAL DEPARTURE ARE
FORECAST TO INCREASE MAINLY INTO THE 2.5 FOOT RANGE ALONG THE
COAST. THOSE DEPARTURES WOULD RESULT IN A FAIR MINOR TIDAL
FLOODING AROUND THAT TIME FOR COASTAL AREAS AND FOR AREAS ALONG
DELAWARE BAY.

THE ASTRONOMICAL TIDES FOR SATURDAY MORNING ARE THE HIGHER OF THE
TWO DAILY HIGH TIDES. DEPARTURES WILL HAVE LITTLE OPPORTUNITY TO
DECREASE DURING THE COURSE OF FRIDAY NIGHT. AS A RESULT, WE ARE
ANTICIPATING WIDESPREAD MODERATE FLOODING ALONG THE COAST AND
ALONG DELAWARE BAY AT THAT TIME. BASED ON THE LATEST PROJECTION,
MINOR TIDAL FLOODING IS EXPECTED FOR THE TIDAL DELAWARE RIVER.
WHILE WATER LEVELS SHOULD INCREASE ON THE UPPER EASTERN SHORE OF
CHESAPEAKE BAY, WE ARE NOT EXPECTING WATER LEVELS TO REACH THE
MINOR FLOODING THRESHOLD THERE.

THE STRONG WIND AND THE WAVE ACTION WILL LIKELY WORSEN ANY
COASTAL FLOODING AND IT SHOULD RESULT IN MODERATE TO SEVERE BEACH
EROSION.

BASED ON OUR FORECAST, WE HAVE ISSUED A COASTAL FLOOD WATCH FOR
MODERATE FLOODING ON SATURDAY MORNING ALONG THE NEW JERSEY AND
DELAWARE COASTS AND ALONG DELAWARE BAY. THE COASTAL FLOOD WATCH
ALSO MENTIONS THE POSSIBILITY OF MINOR TIDAL FLOODING IN THOSE
AREAS AROUND FRIDAY EVENING'S HIGH TIDE.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WINTER STORM WARNING FROM 6 AM THIS MORNING TO 6 AM EST
     SATURDAY FOR PAZ054-055-061-062.
     WINTER STORM WARNING FROM 3 PM THIS AFTERNOON TO 6 AM EST
     SATURDAY FOR PAZ060-101-103>106.
     WINTER WEATHER ADVISORY FROM 5 PM THIS AFTERNOON TO 6 AM EST
     SATURDAY FOR PAZ070-071-102.
NJ...WINTER STORM WARNING FROM 6 AM THIS MORNING TO 6 AM EST
     SATURDAY FOR NJZ001-007-008.
     WINTER STORM WARNING FROM 3 PM THIS AFTERNOON TO 6 AM EST
     SATURDAY FOR NJZ009-010-012>015-019-020-026.
     WINTER WEATHER ADVISORY FROM 5 PM THIS AFTERNOON TO 6 AM EST
     SATURDAY FOR NJZ016>018-021>025-027.
     COASTAL FLOOD WATCH FROM LATE TONIGHT THROUGH SATURDAY MORNING
     FOR NJZ012>014-020>027.
DE...WINTER WEATHER ADVISORY FROM 5 PM THIS AFTERNOON TO 6 AM EST
     SATURDAY FOR DEZ001.
     COASTAL FLOOD WATCH FROM LATE TONIGHT THROUGH SATURDAY MORNING
     FOR DEZ002>004.
MD...NONE.
MARINE...STORM WARNING FROM 10 AM THIS MORNING TO 6 AM EST SATURDAY FOR
     ANZ450>455.
     GALE WARNING FROM 10 AM THIS MORNING TO 6 PM EST SATURDAY FOR
     ANZ430-431.

&&

SYNOPSIS...KLINE
NEAR TERM...IOVINO
SHORT TERM...DRAG
LONG TERM...KLINE
AVIATION...HAYES/KLINE
MARINE...DRAG/KLINE
TIDES/COASTAL FLOODING...IOVINO
Hazardous weather outlook, Feb 7, 4:20 PM EST, 8 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
420 PM EST THU FEB 7 2013

NJZ014-026-082130-
EASTERN MONMOUTH-COASTAL OCEAN-
420 PM EST THU FEB 7 2013

...WINTER STORM WARNING IN EFFECT FROM 3 PM FRIDAY TO 6 AM EST
SATURDAY...
...COASTAL FLOOD WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.
   COASTAL FLOOD WATCH.

THERE IS THE POTENTIAL FOR STRONG WIND GUSTS WHICH COULD RESULT IN
POSSIBLE POWER OUTAGES FRIDAY AFTERNOON AND NIGHT. IN ADDITION,
POOR DRAINAGE STREET FLOODING IS ALSO POSSIBLE FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ004-082130-
DELAWARE BEACHES-
420 PM EST THU FEB 7 2013

...COASTAL FLOOD WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WATCH.

THERE IS THE POTENTIAL FOR STRONG WIND GUSTS WHICH COULD RESULT IN
POSSIBLE POWER OUTAGES FRIDAY AFTERNOON AND NIGHT. IN ADDITION,
POOR DRAINAGE STREET FLOODING IS ALSO POSSIBLE FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NJZ024-025-082130-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
420 PM EST THU FEB 7 2013

...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM FRIDAY TO 6 AM EST
SATURDAY...
...COASTAL FLOOD WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   COASTAL FLOOD WATCH.

THERE IS THE POTENTIAL FOR STRONG WIND GUSTS WHICH COULD RESULT IN
POSSIBLE POWER OUTAGES FRIDAY AFTERNOON AND NIGHT. IN ADDITION,
POOR DRAINAGE STREET FLOODING IS ALSO POSSIBLE FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NJZ001-007-008-PAZ054-055-061-062-082130-
SUSSEX-WARREN-MORRIS-CARBON-MONROE-LEHIGH-NORTHAMPTON-
420 PM EST THU FEB 7 2013

...WINTER STORM WARNING IN EFFECT FROM 6 AM FRIDAY TO 6 AM EST
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NJZ009-010-015-019-PAZ060-101-103>106-082130-
HUNTERDON-SOMERSET-MERCER-NORTHWESTERN BURLINGTON-BERKS-
WESTERN CHESTER-WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-
LOWER BUCKS-
420 PM EST THU FEB 7 2013

...WINTER STORM WARNING IN EFFECT FROM 3 PM FRIDAY TO 6 AM EST
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ001-NJZ016>018-PAZ070-071-102-082130-
NEW CASTLE-SALEM-GLOUCESTER-CAMDEN-DELAWARE-PHILADELPHIA-
EASTERN CHESTER-
420 PM EST THU FEB 7 2013

...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM FRIDAY TO 6 AM EST
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...SOUTHERN
NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NJZ021>023-027-082130-
CUMBERLAND-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-
420 PM EST THU FEB 7 2013

...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM FRIDAY TO 6 AM EST
SATURDAY...
...COASTAL FLOOD WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   COASTAL FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ002-003-082130-
KENT-INLAND SUSSEX-
420 PM EST THU FEB 7 2013

...COASTAL FLOOD WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE AND SOUTHERN
DELAWARE.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MDZ008-012-015-019-020-082130-
CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-
420 PM EST THU FEB 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A STRONG COASTAL STORM IS EXPECTED TO AFFECT THE AREA FRIDAY INTO
FRIDAY NIGHT. MOSTLY RAIN IS EXPECTED DURING THE DAY. THE RAIN
MAY CHANGE BACK TO SNOW FRIDAY NIGHT. SOME MINOR ACCUMULATION IS
POSSIBLE. GUSTY WINDS ARE POSSIBLE LATE FRIDAY INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NJZ012-013-020-082130-
MIDDLESEX-WESTERN MONMOUTH-OCEAN-
420 PM EST THU FEB 7 2013

...WINTER STORM WARNING IN EFFECT FROM 3 PM FRIDAY TO 6 AM EST
SATURDAY...
...COASTAL FLOOD WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.
   COASTAL FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ450>455-082130-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
420 PM EST THU FEB 7 2013

...STORM WARNING IN EFFECT FROM 10 AM FRIDAY TO 6 AM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ430-431-082130-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
420 PM EST THU FEB 7 2013

...GALE WARNING IN EFFECT FROM 10 AM FRIDAY TO 6 PM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

6 winter weather, 4 winter storm. Local standard time, as filed.

Winter Storm, Monroe

When
February 8, 12:30 AM EST to February 9, 12:00 PM EST
Where
Monroe forecast zone
Reported by
Trained Spotter
Coordinates
41.058, -75.339 (the zone’s center; the record gives no point)

Winter Weather, Upper Bucks

When
February 8, 7:00 AM EST to February 9, 6:45 AM EST
Where
Upper Bucks forecast zone
Reported by
Trained Spotter
Coordinates
40.337, -75.107 (the zone’s center; the record gives no point)

Winter Weather, Lehigh

When
February 8, 9:30 AM EST to February 9, 3:00 AM EST
Where
Lehigh forecast zone
Reported by
Trained Spotter
Coordinates
40.613, -75.592 (the zone’s center; the record gives no point)

Winter Storm, Northampton

When
February 8, 9:30 AM EST to February 9, 3:00 AM EST
Where
Northampton forecast zone
Reported by
Trained Spotter
Coordinates
40.754, -75.307 (the zone’s center; the record gives no point)

Winter Weather, Berks

When
February 8, 9:30 AM EST to February 9, 3:00 AM EST
Where
Berks forecast zone
Reported by
Trained Spotter
Coordinates
40.416, -75.926 (the zone’s center; the record gives no point)

Winter Storm, Carbon

When
February 8, 9:30 AM EST to February 9, 12:00 PM EST
Where
Carbon forecast zone
Reported by
Trained Spotter
Coordinates
40.918, -75.709 (the zone’s center; the record gives no point)

Winter Weather, Philadelphia

When
February 8, 7:00 PM EST to February 9, 5:00 AM EST
Where
Philadelphia forecast zone
Reported by
Trained Spotter
Coordinates
40.008, -75.134 (the zone’s center; the record gives no point)

Winter Weather, Eastern Montgomery

When
February 8, 7:00 PM EST to February 9, 5:00 AM EST
Where
Eastern Montgomery forecast zone
Reported by
Trained Spotter
Coordinates
40.211, -75.367 (the zone’s center; the record gives no point)

Winter Weather, Delaware

When
February 8, 7:00 PM EST to February 9, 5:00 AM EST
Where
Delaware forecast zone
Reported by
Trained Spotter
Coordinates
39.917, -75.399 (the zone’s center; the record gives no point)

Winter Storm, Lower Bucks

When
February 8, 7:45 PM EST to February 9, 5:00 AM EST
Where
Lower Bucks forecast zone
Reported by
Trained Spotter
Coordinates
40.337, -75.107 (the zone’s center; the record gives no point)

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2013Every state in 2013This day in weather historyWarnings in Pennsylvania, February 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 434056, 434065, 434055, 435058, 435063, 435066, 434054, 435062, 435064, 434058.